Get your Health question answered in 3 easy steps

175 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest the dosage of Deanxit

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2579 Questions
Question
hi,pls tell me how long can i take one deanxit daily
Sat, 16 Aug 2014 in Anxiety and Stress
 
 
Answered by Dr. Ashok Kumar 34 minutes later
Brief Answer:
There are multiple factor to determine

Detailed Answer:
Dear XXXX,
Thanks for using healthcaremagic.

Although duration of use of denxit varies in different conditions but it is determined by number of previous episodes.

In first episode of depression it is continued for 9-12 months or six months after complete dissppearance of symptoms whichever comes later.
In second episode it is continued for upto two years and with more than two previous episodes it is continued for almost five years.

Other than this above said criteria the intensity of symptoms is also considered before discontinuing the Deanxit.

Although this is a safe medication and do not have significant problem on long term use but many of the patients become addicted to denxit on long term use.

I agree SSRI are not helping you but there are other group of medicines which are more safer than denaxit for example SNRI.

Please discuss all these things with your doctor so he can evaluate the required duration of deanxit treatment.

'Hope I have answered your query. If you have any further questions I will be happy to help".
Thanks
Above answer was peer-reviewed by
 
Follow-up: Suggest the dosage of Deanxit 17 minutes later
do you please recommend me any snri medicine
may i drink a glass of white wine during treatment
 
 
Answered by Dr. Ashok Kumar 53 minutes later
Brief Answer:
Pristiq could be good choice for you

Detailed Answer:
Dear Dimiter,
Thanks for reverting back to me.

If you would have been my patient I would have recommended Pristiq as you are post menopausal woman and had poor response to SSRI. The only frequent problem I encounter in geriatric patients with pristiq is elevation of blood pressure. If you are already suffering with hypertension than it should not be a first choice for you. If you do not have any hypertension I will recommend 50mg of pristiq daily with prescription and regular supervision of your doctor.
This is also advisable to stop deanxit slowly as sudden withdrawal may cause discontinuation syndrome.

Although the wine is not contraindicated with your current medication but my recommendation is to stop it completely. It is possible that you are self medicating your self for depression in form of wine which is not going to do any good in long term. This is also possible that wine is responsible for poor response with SSRI. So to conclude my advise is to refrain from any kind of alcohol till disappearancse of depressive symptoms.

'Hope I have answered your query. If you have any further questions I will be happy to help".
Thanks
Above answer was peer-reviewed by
 
Follow-up: Suggest the dosage of Deanxit 23 minutes later
thank you very much for the good answer
what is yr opinion for 5 htp-may i replace deanxit with it?
if you think that this is a decision,may i continue to take a glass of wine.
thanks in advance
 
 
Answered by Dr. Ashok Kumar 10 minutes later
Brief Answer:
HTP alone is not the solution

Detailed Answer:
Dear Dimiter,
Welcome back.

HTP-n alone can not be recommended. It is helpful with other antidepressants but not a alternative to antidepressants.
Regarding white wine I explained both pros and cons of taking it and you can make a informed decision. If I would have been at your place my decision will to hold on till I recover from current episode of depression.


"If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health".
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist